Allergies Or Hypersensitivity Reactions To ARVs In HIV Positive Patients?
, I was declared positive hiv. Then a week later I underwent arv therapy and was given arv which was consumed once a day for 2 weeks. But after one week of saga it turned out that I was allergic to the drug (itching and lots of rashes) then I was told to stop taking ARV for 5 days and was replaced by taking allergy medicine. So after 5 days I have to control again. My question is, will stopping the consumption of the arv not make the virus resistant to the arv? The problem is I read that if we are not regular and break up, it can be resistant. Then, can’t you consume arv together with other drugs such as allergy medicine? Thank you
From the information you have conveyed, any allergies or hypersensitivity reactions to ARVs in HIV positive patients can occur due to several risk factors, namely:
1. recently started ARV treatment
2. a history of allergies, both food allergies, drugs
3. family history of ARV allergy
Early stopping is done to prevent excessive allergic reactions and the risk of causing serious conditions in your body, especially ARV reactions that cause mucosal rashes to the risk of developing Steven Johnson syndrome or excessive allergic reactions.
Regarding the risk of resistance, the presence of drug withdrawal may have the risk of causing viral mutations, so that it is at risk of causing resistance, but to prevent the risk of emergency in patients with ARV allergies, this can be done for prevention.
Henceforth, management of patients with mild allergic reactions can be included by administering antiallergic drugs with supervision and evaluation from the doctor who treats you. Thus, it is hoped that further allergic reactions can be reduced or do not occur, so that you can continue with ARV treatment properly.
That is the information we can convey, read also ARV allergies and ARV resistance.